Toprol XL

Hello

I had my PM put in June 2006. In June 2007 I was put on Toprol XL(1/2 tab 50mg or 25mg dose). In Dec 2007 that was increase to a full tab or 50mg dose once per day.
They wanted to help control my irregular beat as well as help lower my resting heart rate as it is higher than normal.(80' & 90's). I wondered how many of you are on Toprol.

The reason for my PM Install they discover I had a condition that would caused my heart to "pause" which also caused my MVC (Motor Vehicle Crash) as I blacked out while driving. I did have a few other "episodes" (Fainting) but it was always attributed to something else(Once when my mother was in the hospital, once when my wife was the hospital.) Anyways my nervous system doesnt do what it suppose sometimes and messes up my heart rythmn.


4 Comments

TOPROL XL

by MHCHAMPION - 2008-03-22 10:03:00

Hi,
I, too, am on ToprolXL 25 mg. once a day. I've been on it since getting my PM two and one half years ago.
Keep on pacing!
Margaret

Toprol XL Here...

by Swedeheart - 2008-03-22 11:03:17

I take Toprol XL. I was on Toprol prior to having my PM. A fast heart rate suddenly presented itself about 2 or 3 years ago and the Toprol XL kept it in fine shape. I have not had any adverse affects in how I feel.... except ~

I suddenly also developed heart block. My EP told me Toprol XL (I take 100mg per day ~ one 50 in morning and one 50 at night) can cause heart block. My GP told me the same thing, AFTER the heart block presented. Grrrrrrrrr. My heart block could be from something else, but the only reason I ever got was "likely Toprol". I looked on the WebMD site and the side effects of Toprol does list heart block (if I remember correctly that is the site...)

I asked my doctor about returning to the toprol, maybe I should be on something else so it doesn't cause my heart block to get worse.... the answer I got was well we can control it just like we want with your pacemaker... I am still unsure that I shouldn't change meds. I have no desire for my heart block to get alot worse any sooner than it has to!

Other than the heart block I feel fine on the Toprol. I have used other beta-blockers and had trouble with Inderal ... it made me depressed.

I know since my PM my general blood pressure is a little lower than it used to be, but my heart rate is usually 75 or 80 (while on toprol) ~ until it suddenly goes to 30... without the toprol my resting heart rate is in high 90s or above. I hope once I fully recover from my implant I can see about adjusting my meds. I just don't think I should try to change everything at once.

You mentioned your nervous system doesn't do what it is supposed to... I don't think mine does either. If I should get even a small adrenalin rush, my heart rate goes way up... and I feel icky pretty fast. Then it will seem to initiate the heart block and I get faint.

Will be interested to know if there are other drugs that do less "damage" to control resting heart rate. Good question here!

Yuck

by ela-girl - 2008-03-22 11:03:34

Hi, Kevlab06.

I've been on Toprol XL 50mg daily for about 5 years. I have severe bradycardia as well as NCS (blackouts). I had my pm put in via emergency surgery almost 2 years ago but was on the Toprol XL well before that. I hate how the Toprol makes me feel like I'm sluggish and living in a fog. Not to mention the rash and cold extremities! In January I went to see my EP and asked to be taken off it since I've be 100% a-okay since the pm was implanted. He took me down to 25mg daily for a month and had me come back for a pm check. All was good. They were afraid I might have SVT also and wanted to be sure my heart rate wasn't increasing going off the Toprol. So far, so good. Then I got to go completely off the Toprol. I go back April 11th to make sure everything is still good. I feel SO much better being off the Toprol.

How are you feeling on it? I know guys tend to have more issues with it then women. If for some reason it is playing havoc with your system, there are many other beta-blockers to try (even though all beta-blockers are evil in my opinion!).

Happy pacing,
ela-girl

Same here

by Vicki - 2008-03-24 12:03:00

I take 100 mgs of Toprol and have done so for years. Irregular and rapid heart rate. After years of this, the doc finally told me it was called SVT. I do fairly well on the drug. No bad adverse reactions.

You know you're wired when...

You can hear your heartbeat in your cell phone.

Member Quotes

I still feel great today and can’t stop feeling excited at my "new" life. Modern day miracles through medicine and electronic devices are amazing!